Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Hi! I am writing because I am taking zoloft now

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 2535 Questions
Question
Hi!
I am writing because I am taking zoloft now about two months. I have found that it helps me but I have a couple of very annoying side effects. The main one is puffiness and water retention, mostly around my eyes and face, as well as an overall bloated feeling.

What do you recommend here? I do not want to switch medications because I have tried a few and they dont work.

Best, Pooja
Fri, 2 Feb 2018 in Mental Health
 
 
Answered by Dr. Ashok Kumar 28 minutes later
Brief Answer:
Consultation

Detailed Answer:
Dear XXXXXXX
Thanks for using Healthcaremagic.

I read your query and understand your concerns about the side effect of zoloft.

First of all I am glad to know that Zoloft is doing good job for you as it has shown positive response over the last two months.

In regard to side effects of water retention and bloating around face I feel first we need to look for serum electrolytes level. Depending on the reports there is need for salt restriction and fluid restriction. In addition there is need to check for serum protein level and liver function tests as these two parameters can influence water retention.


In case everything turns out insignificant than water pills are recommended. I often use torsemide 10 mg for this purpose and mostly solves the problem in majority of my patients.

I hope this answers your query.
If you have any further query, I would be glad to help you.

In future if you wish to contact me directly, you can use the below-mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor